Texas, 2019Flood in Texas, June 11, 2019
June 11, 2019 · NWS BRO · 1 event in 1 county or zone
Weak upper level disturbances in northwesterly flow aloft combined with a late season stationary front to produce thunderstorms, several with torrential rain, across Cameron and Willacy County. In general 2 to more than 4 inches fell in portions of the area, with an estimated 2 to 3 inches in Harlingen that left numerous roads under a foot or two of water during the afternoon commute.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak upper level disturbances in northwesterly flow aloft combined with a late season stationary front to produce thunderstorms, several with torrential rain, across Cameron and Willacy County. In general 2 to more than 4 inches fell in portions of the area, with an estimated 2 to 3 inches in Harlingen that left numerous roads under a foot or two of water during the afternoon commute.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 11, 1:57 PM CST, 33 minutes earlier.
Area forecast discussion, Jun 11, 1:57 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
257 PM CDT Tue Jun 11 2019
.SHORT TERM (Now through Wednesday night): The chance of rain
continues in the moderate range through Thursday morning with a
shortwave trough traversing South Texas along with a series of
perturbations within the mid-level trough. As the previous
forecast stated best pops are likely the remainder of the
afternoon until around sunset in the east and a few hours after
sunset in the Mid and Upper Valleys. A brief lull is indicated
this evening, especially in the east, as instability wanes then
models suggest another round of convection developing overnight
into Wednesday morning/afternoon as the trough axis approaches and
moves over the Rio Grande Valley. The trough axis is shown to
move off the coast Wednesday evening with rain chances diminishing
and tapering off west to east.
Sufficient deep moisture, pwats 2+ inches, CAPE values 1500-2000
j/kg and a surface boundary along with other outflow boundaries
should allow for several storms to produce heavy rain and gusty
winds. One or two could approach severe limits, mainly producing
strong gusty winds. Localized flooding of low-lying and poor
drainage areas as well as in areas that received heavy rainfall
yesterday and last night. Currently, as the hi-res models have been
suggesting, convection has been forming and favoring the Eastern
Counties this afternoon with these models suggesting a S-SW motion
late this afternoon into the evening hours with another potential
round later in the evening favoring the Upper Valley. Time will tell
but will keep pops in the scattered to numerous range for tonight
and early Wednesday.
Temperatures will be subject to where the rain falls. Some areas
could possibly will see warmer or cooler readings than guidance and
forecast numbers. GFS/NAM/EC guidance and the on-going forecast
continues to trend with near normal highs and lows for tonight
through Wednesday night. Heat indices still exceeding 100 degrees in
a few spots Wednesday afternoon, especially before any rain falls.
.LONG TERM (Thursday through Tuesday): Towards the end of the
week, 500mb ridging starts to edge back eastward towards Deep
South Texas, with a deep trough moving across the Eastern U.S..
This should allow temperatures to trend upward once again with a
return of much hotter conditions for the region, especially for
the weekend. Afternoon high will likely range from the mid to
upper 90s across the eastern half of the CWA to 105-108 range out
west. The tricky part will be determining how much daytime mixing
will drop dew points, but at this point, there is a decent chance
of Heat Advisory level heat indices for at least portions of the
area this weekend. Surface high pressure over the Mississippi
Valley will maintain light easterly flow Thursday and Friday,
which should allow for some isolated seabreeze showers or
thunderstorms. The pressure gradient tightens Saturday into Sunday
with the development of a low pressure system in the Central
Plains. This will bring hot and breezy conditions to the RGV, in
addition to much drier air into the mid-levels, limiting rain
chances. Moisture begins to increase towards the end of the long
term early next week, so have maintained slight chance PoP at this
since there won't be much upper level support.
&&
.MARINE (Now through Wednesday night): A stalled frontal boundary
extends just south of the Lower Gulf coast this afternoon with weak
high pressure north and south of the front. The front is expected to
dissipate by Wednesday morning with another weak reinforcing front,
expected Thursday. High pressure to remain weak in wake of Thursday
morning maintaining a light northeast surface low and a slight sea.
Scattered showers and thunderstorms will continue to be threat
through Thursday morning. Any thunderstorms that develop will
likely produce frequent lightning and gusty winds which in turn
will kick up the seas.
Thursday through Tuesday: Light easterly flow will keep seas down
through the end of the week, but an increasing pressure gradient
going into the weekend may result in hazardous marine conditions.
Models indicate 20 to 25 knot southeast winds possible Saturday
into Sunday with seas building to 5 to 7 feet, so Small Craft
Advisories will be possible. The gradient will likely remain
strong into early next week with rain chances Monday and Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 77 90 76 91 / 50 60 30 20
BROWNSVILLE 76 93 76 92 / 50 60 30 20
HARLINGEN 74 92 74 94 / 50 60 20 20
MCALLEN 76 94 75 93 / 50 60 20 20
RIO GRANDE CITY 75 94 74 95 / 50 50 10 10
SOUTH PADRE ISLAND 80 85 78 88 / 50 60 30 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term...59
Long Term...65
Hazardous weather outlook, Jun 11, 2:46 AM CST, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
346 AM CDT Tue Jun 11 2019
TXZ248>257-351-353-120900-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
346 AM CDT Tue Jun 11 2019
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Today and Tonight
Scattered thunderstorms are possible today into tonight, with
locally heavy rainfall, frequent lightning, and gusty winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Scattered thunderstorms are possible Wednesday, with locally
heavy rainfall, frequent lightning, and gusty winds.
There is an elevated risk of rip currents along the beaches of
South Padre Island and at Boca Chica Beach Saturday through
Monday.
Heat Index values of 107 to 112 degrees are possible Saturday and
Sunday, with values approaching 110 to 115 degrees on Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ130-132-135-150-155-170-175-120900-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
346 AM CDT Tue Jun 11 2019
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Today and Tonight
Scattered thunderstorms are possible today into tonight, with
frequent lightning and gusty winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Scattered thunderstorms are possible Wednesday, with frequent
lightning and gusty winds.
Small Craft Advisory conditions possible Saturday through Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 11, 12:13 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Brownsville TX
113 PM CDT Tue Jun 11 2019
TXZ255-111830-
Inland Cameron TX-
113 PM CDT Tue Jun 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CAMERON COUNTY
UNTIL 130 PM CDT...
At 113 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rancho Viejo. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rancho Viejo, Olmito, Brownsville, La Encantada Elementary School,
Brownsville Fire Department Station Seven, Olmito Lake, Valley
Regional Medical Center, Rancho Viejo City Hall, Keller Elementary
and Brownsville Sports Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2594 9758 2596 9758 2596 9760 2597 9761
2598 9761 2599 9762 2599 9763 2600 9762
2600 9763 2609 9763 2608 9750 2592 9751
TIME...MOT...LOC 1813Z 100DEG 1KT 2603 9756
CBSpecial weather statement, Jun 11, 1:21 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Brownsville TX
221 PM CDT Tue Jun 11 2019
TXZ257-112000-
Coastal Cameron TX-
221 PM CDT Tue Jun 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CAMERON COUNTY UNTIL
300 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over
South Padre Island. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
South Padre Island, U.s. Coast Guard Station, Beach Access Five,
Beach Access Four, Port Isabel High School, South Padre Island
Convention Center, South Padre Island Birding Center, South Padre
Island Police Department, Garria Elementary School and Washington
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2601 9715 2600 9715 2599 9719 2604 9718
2600 9719 2599 9720 2601 9719 2599 9725
2603 9720 2602 9725 2608 9725 2606 9716
2612 9722 2615 9719 2615 9718 2620 9717
TIME...MOT...LOC 1921Z 176DEG 4KT 2611 9717
CBSpecial weather statement, Jun 11, 1:55 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Brownsville TX
255 PM CDT Tue Jun 11 2019
TXZ255-112030-
Inland Cameron TX-
255 PM CDT Tue Jun 11 2019
...SPECIAL WEATHER STATEMENT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harlingen. This storm was nearly stationary.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Harlingen, San Benito, Valley Baptist Medical Center Harlingen,
Miller Jordan Middle School, Lamar Elementary School, Harlingen
Medical Center, San Benito Library, Harlingen Soccer Complex,
Harlingen Public Library and Harlingen City Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2611 9779 2619 9778 2621 9761 2613 9762
TIME...MOT...LOC 1954Z 276DEG 2KT 2618 9766
GB
Flood, Cameron
- When
- June 11, 2:30 PM CST to 3:30 PM CST
- Where
- Cameron County, 0.97 mi S of Palmetal to 1.56 mi SSW of Palmetal
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 26.166, -97.678
Spotters and local law enforcement reported sporadic street flooding in southeast and east Harlingen after torrential thunderstorm rains dumped 2 to 3 inches in about an hour. Minor street flooding was most common along Ed Carey Blvd. (FM Loop 499) and U.S. Highway 77 (business) between Hale Avenue and Sam Houston Drive. No significant property damage was reported.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Nevada, June 11 to 14, 20199 deaths · 4 events
- Hail and Damaging Winds in Kansas, June 11, 20191.75 in hail · 21 events
- Hail in Kansas, June 11, 20191.75 in hail · 14 events
- Excessive Heat in California, June 11 to 13, 201911 events
- Heat in Oregon, June 11 to 12, 20194 events
- Tornado and Hail in Minnesota, June 11, 2019EF0 · 4 events
- Hail in Oklahoma, June 11 to 12, 20191.75 in hail · 4 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 11, 20193 events
- Hail in North Dakota, June 11, 20191 in hail · 3 events
- Excessive Heat in California, June 11 to 13, 20193 events
- Hail in South Dakota, June 11, 20190.75 in hail · 3 events
- Excessive Heat in Arizona, June 11 to 13, 20192 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853732.